MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that difficulty removal and tip detachment occurred.The 80% stenosed target lesion was located in the mildly tortuous and moderate to severely calcified bifurcation of the right iliac vein.An 8.0x40x135 cm express ld stent was advanced for treatment.The balloon was inflated to 8 atm for 30 seconds and the stent was deployed.After the stent was deployed, multiple attempts to pull negative on the balloon were performed to ensure the balloon was deflated.When the physician pulled the catheter out with difficulty, the proximal tip of the balloon snapped off inside the sheath.The sheath was then pulled out with the detached pieces of the balloon in it and the procedure was completed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: express ld iliac / biliary pmtd 8.0x40x135 cm stent was received for analysis.The device was received in two sections due a complete separation of the shaft.A visual examination of the returned device confirmed that the stent had been deployed from the balloon.Due to a complete break of the shaft, a leak test could not be carried out.No issues were noted with the balloon material.A visual examination found the stent to have been deployed from the balloon material.The stent was not returned as it was implanted in the patient.No issues were noted with the device's tip.A visual and tactile examination identified a complete break of the shaft located at the proximal balloon sleeve.The shaft was also found to be severely damaged/stretched at more than one location.The damage to the shaft most likely occurred due to excessive force being applied on withdrawal through the sheath.No other issues were noted with the shaft.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13195056
Report Number2134265-2021-16399
Device Sequence Number6046154
Product Code NIO
UDI-Device Identifier08714729392477
UDI-Public08714729392477
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0027960339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale